Alert archive / Arkansas / Flash Flood Warnings in 2011

Flash Flood Warning 104, NWS Memphis, TN

May 2, 20115 counties in Arkansas

NWS Memphis, TN issued this flash flood warning at May 2, 2011, 11:25 AM CDT for 5 counties in Arkansas. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2011, 11:25 AM CDT (16:25 UTC)
Expired
May 2, 2011, 9:15 PM CDT
In force
10 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 160 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 250 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
426 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
250 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WGUS54 KMEG 021625
FFWMEG
ARC021-031-055-075-121-022015-
/O.NEW.KMEG.FF.W.0104.110502T1625Z-110502T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1125 AM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EXTREME WEST CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 315 PM CDT

* AT 1120 AM CDT...SHOWERS AND THUNDERSTORMS MOVING INTO THE WARNED  
  AREA WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE     
  NEXT 4 HOURS. ANY ADDITIONAL RAINFALL WILL RESULT IN NEW FLASH     
  FLOODING OR A WORSENING OF EXISTING FLOODING. IN ADDITION...A      
  LEVEE ON THE BLACK RIVER AT POCAHONTAS FAILED RESULTING IN         
  SUBSTANTIAL FLOODING OF SURROUNDING AREAS...MAINLY ON THE EAST     
  BANK OF THE RIVER.  NUMEROUS ROADS AND HIGHWAYS ARE FLOODED AND    
  HAVE BEEN CLOSED WEST OF CROWLEYS RIDGE TO THE BLACK RIVER         
  INCLUDING BUT NOT LIMITED TO US 62 AND STATE ROAD 135. THIS IS A   
  DANGEROUS FLOOD SITUATION!

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...CORNING...HOXIE...POCAHONTAS...WALNUT RIDGE AND LAKE CHARLES
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 9141 3651 9025 3583 9104 3588 9105
      3590 9137 3623 9136 3625 9127 3632 9127
      3641 9132 3642 9135 3646 9137 3649 9142

$$
3 follow-up statements
670 
WGUS54 KMEG 022013
FFWMEG
ARC021-031-055-075-121-022030-
/O.EXT.KMEG.FF.W.0104.000000T0000Z-110502T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EXTREME WEST CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 330 PM CDT

* AT 311 PM CDT...DOPPLER RADAR ESTIMATES UP TO 1 INCH OF RAINFALL   
  HAS OCCURRED OVER THE PAST 3 HOURS. THIS RAIN IS OCCURRING OVER    
  VERY SATURATED GROUND. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN   
  ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 6 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...CORNING...HOXIE...POCAHONTAS...WALNUT RIDGE AND LAKE CHARLES
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 9141 3651 9025 3583 9104 3588 9105
      3590 9137 3623 9136 3625 9127 3632 9127
      3641 9132 3642 9135 3646 9137 3649 9142

$$
845 
WGUS54 KMEG 022016
FFWMEG
ARC021-031-055-075-121-030215-
/O.EXT.KMEG.FF.W.0104.000000T0000Z-110503T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
316 PM CDT MON MAY 2 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  EXTREME WEST CENTRAL CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 915 PM CDT

* AT 316 PM CDT...DOPPLER RADAR ESTIMATES UP TO 1 INCH OF RAINFALL   
  HAS OCCURRED OVER THE PAST 3 HOURS. THIS RAIN HAS OCCURRED OVER    
  VERY SATURATED GROUND. SHOWERS AND THUNDERSTORMS WILL PRODUCE AN   
  ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 6 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLACK
  ROCK...CORNING...HOXIE...POCAHONTAS...WALNUT RIDGE AND LAKE CHARLES
  STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3650 9141 3651 9025 3583 9104 3588 9105
      3590 9137 3623 9136 3625 9127 3632 9127
      3641 9132 3642 9135 3646 9137 3649 9142

$$
459 
WGUS74 KMEG 030212 RRA
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
912 PM CDT MON MAY 2 2011

ARC021-031-055-075-121-030222-
/O.EXP.KMEG.FF.W.0104.000000T0000Z-110503T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIGHEAD AR-CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
912 PM CDT MON MAY 2 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM CDT FOR LAWRENCE...
NORTHWESTERN GREENE...RANDOLPH...WESTERN CLAY AND EXTREME WEST
CENTRAL CRAIGHEAD COUNTIES...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS 
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CHANGED TO AN 
AREAL FLOOD WARNING. FLASH FLOOD WARNINGS WILL BE REISSUED FOR 
URGENT...RAPID RISES IN FLOOD WATER.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3650 9141 3651 9025 3583 9104 3588 9105
      3590 9137 3623 9136 3625 9127 3632 9127
      3641 9132 3642 9135 3646 9137 3649 9142

$$
BORGHOFF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 10:34 AM CDT, 51 minutes earlier.

Area forecast discussion, May 2, 10:34 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1034 AM CDT MON MAY 2 2011

.UPDATE...MORNING UPDATE.

&&

.DISCUSSION...
COPIOUS AMOUNTS OF RAINFALL CONTINUE TO FALL ACROSS THE
MIDSOUTH...WITH THE HEAVIEST AMOUNTS ALONG THE INTERSTATE 40
CORRIDOR. FLOODING WILL CONTINUE THROUGH THE DAY. MUCH LIKE
YESTERDAY... A TROUGH WILL ROTATE OUT OF THE PLAINS THIS
AFTERNOON...BUT LIKELY A BIT LATER IN THE DAY SO IT MAY NOT BE
ABLE TO TAKE AS MUCH ADVANTAGE OF DAYTIME HEATING. NEVERTHELESS A
VERY UNSTABLE AIRMASS IS IN PLACE ACROSS MUCH OF NORTHERN
MISSISSIPPI. DEW POINTS AT TUPELO ARE IN THE UPPER 60S AS FAR
NORTH AND WEST AS JACKSON TENNESSEE AND DUBLIN MISSISSIPPI. WEST
OF THIS LINE...AS TEMPERATURES WARM AND THE TROUGH APPROACH LATER
THIS AFTERNOON WE MAY GET ANOTHER ROUND OF THUNDERSTORMS ACROSS
NORTHEAST MISSISSIPPI. 0-3 KM HELICITY IS RESPECTABLE...AROUND 150
M/S^2...WITH 30-40 KNOTS OF SHEAR. SOUNDINGS SHOW A STRONG CAP AT
BIRMINGHAM...BUT QUITE A BIT WEAKER AT JACKSON...AND LAPSE CIN IS
NEAR ZERO NORTHWEST OF COLUMBUS.

30/SIRMON

&&

.PREV DISCUSSION... /ISSUED 646 AM CDT MON MAY 2 2011/

CURRENTLY...A COLD FRONT EXTENDS FROM PARIS TENNESSEE THROUGH THE
MEMPHIS METRO AREA INTO NORTHWEST MISSISSIPPI THIS MORNING. POST
FRONTAL SHOWERS AND THUNDERSTORMS COVER MOST OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL AND NORTHWEST TENNESSEE. SOME
AREAS CONTINUE TO PICK UP AN INCH OF RAIN AN HOUR. SO FAR 2 TO 7
INCHES OF RAIN HAS FALLEN ALONG AND NORTH OF THE I-40 CORRIDOR.

TODAY THROUGH TUESDAY...POTENTIALLY DANGEROUS FLOODING EVENT
CONTINUES ACROSS MUCH OF THE MID SOUTH. THE COLD FRONT WILL SAG
SLOWLY SOUTH ACROSS THE AREA TODAY AND TONIGHT. MEANWHILE A POTENT
MID LEVEL TROF WILL APPROACH FROM THE WEST AND SURFACE LOW PRESSURE
WILL TRACK NORTHEAST ALONG THE FRONT. AS A RESULT POST FRONTAL
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS AREA WITH AN
ADDITIONAL 2 TO 4 INCHES OF RAIN...WITH LOCALLY HIGHER AMOUNTS
POSSIBLY...ALONG AND NORTH OF THE I-40 CORRIDOR WITH LESSER AMOUNTS
ACROSS NORTH MISSISSIPPI THROUGH TUESDAY. A FLASH FLOOD WATCH
CONTINUES THROUGH TUESDAY NORTH OF A HELENA-WEST HELENA ARKANSAS TO
SAVANNAH TENNESSEE LINE.

SEVERE STORMS LOOK LESS LIKELY TODAY SINCE AIRMASS SOUTH OF THE
FRONT...ACROSS NORTH MISSISSIPPI...WILL BE CAPPED. ALSO THE 0-6KM
SHEAR IS MUCH WEAKER OVER NORTH MISSISSIPPI AS THE FRONT MOVES
AWAY FROM THE BELT OF STRONGER MID LEVEL WINDS. AS SURFACE HEATING
INCREASES THROUGHOUT THE AFTERNOON THE CAP WILL WEAKEN AND THERE
COULD BE A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL
ACROSS SOUTHERN SECTIONS BUT THAT SHOULD BE ABOUT IT. PRECIP WILL
TAPER OFF FROM WEST TO EAST TUESDAY AS THE MID LEVEL TROF SWEEPS
THROUGH. SKIES WILL ALSO START CLEARING OUT AS WELL.

TEMPS WILL BE COOL NORTH OF THE FRONT TODAY AND FOLLOWED THE
COOLER MET NUMBERS. A RAW...CHILLY AND RAINY NIGHT IS IN STORE
WITH TEMPS IN THE 40S WITH SOME 50S ACROSS NORTHEAST MISSISSIPPI.
AS SKIES CLEAR OUT ON TUESDAY THE SUN WILL WARM AT LEAST WESTERN
SECTIONS INTO THE 60S...WHILE AREAS TO THE EAST MAY STRUGGLE TO
HIT 60.

TUESDAY NIGHT THROUGH THURSDAY...QUIET PERIOD UNDER HIGH PRESSURE.
TEMPS WILL START OUT QUITE COOL TUESDAY NIGHT WITH COOLER PLACES
DROPPING INTO THE 30S. PATCHY FROST IS NOT OUT OF THE QUESTION
ACROSS PARTS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER. TEMPS
WILL GRADUALLY WARM TO CLOSE TO NORMAL BY THURSDAY

THURSDAY NIGHT...A UNIMPRESSIVE MID LEVEL TROF WILL PUSH THROUGH
THE REGION WITH A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS
NORTHERN SECTIONS.

FRIDAY THROUGH SATURDAY...HIGH PRESSURE SHIFTS EAST AND SOUTHERLY
WINDS BRING IN MILDER AIR AS TEMPS RISE TO AROUND 80. TENDED TO
FOLLOW THE ECMWF WHICH KEEPS A LITTLE MORE UPPER RIDGING ACROSS
THE AREA AND SLOWS THE APPROACHING WEAK FRONT TO THE NORTH. KEPT
THE SMALL POP WEST OF RIVER SATURDAY THOUGH CONFIDENCE IS LOW
SINCE WE SHOULD BE SOMEWHAT CAPPED.

SUNDAY AND MONDAY...SLIGHT CHANCE POPS AS THE WEAK FRONT SAGS INTO
THE AREA. EXPECT MILDER TEMPS WITH READINGS IN THE LOWER 80S.

SJM

.AVIATION...

12Z TAFS

NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED THROUGHOUT THIS TAF
PERIOD AT KMEM...KMKL...KJBR...WITH CIGS PREDOMINATELY VARYING
BETWEEN IFR AND MVFR. BEST CONFIDENCE FOR THUNDER THIS MORNING
WILL BE TEMPORARILY AT KMEM AND KMKL. NO CLEAR CUT TIMING ON
CONVECTION LATER IN THE PERIOD SO HAVE ONLY PLACED VCTS THROUGHOUT
THE AFTERNOON/EARLY EVENING HOURS. WINDS WILL REMAIN EAST TO
NORTHEAST AT THESE SITES BECOMING GUSTY FROM THE NORTH THIS
EVENING. KTUP...CURRENT VFR CONDITIONS TO TURN MVFR LATE THIS
MORNING WITH FRONT NOT EXPECTED TO PASS THROUGH TILL LATE THIS
AFTERNOON...AT WHICH TIME SHOWERS WILL MOVE IN. BEST CHANCE FOR
THUNDER ON STATION WILL BE IN THE EARLY EVENING HOURS WITH CHANCE
FOR STRONGER GUSTS.

EITHER IFR OR LIFR CONDITIONS EXPECTED AT ALL SITES LATE IN THE
TAF PERIOD.

JAB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  61  48  64  47 / 100 100  50  10
MKL  61  49  60  38 / 100 100  60  10
JBR  54  46  63  43 / 100 100  40  10
TUP  79  54  60  43 /  40  80  70  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
     DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.

TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 2, 4:10 AM CDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CDT MON MAY 2 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
410 AM CDT MON MAY 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SLOWLY ACROSS THE MIDSOUTH TODAY AND
TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND REPEATEDLY MOVE ACROSS THE MID SOUTH...ESPECIALLY
ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 2 TO
4 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE...WITH MUCH LOWER
AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO
ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING
OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD
WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE
FROM HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE.

A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL ARE POSSIBLE
ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD FRONT WILL SLOWLY MOVE EAST OF THE REGION BY TUESDAY
EVENING AND RAIN WILL TAPER OFF. WIDESPREAD STORM TOTAL RAIN
AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF
8 INCHES ARE EXPECTED THROUGH TUESDAY EVENING ALONG AND NORTH OF
INTERSTATE 40. MUCH LOWER AMOUNTS ARE EXPECTED ACROSS NORTH
MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH
FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW
RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL
CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM
HELENA-WEST HELENA ARKANSAS TO SAVANNAH TENNESSEE.

AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS
ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS
EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS
RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SJM

In the hours before

Local storm report, May 2, 11:19 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CDT MON MAY 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      DOWNTOWN MEMPHIS        35.13N 90.05W
05/02/2011                   SHELBY             TN   EMERGENCY MNGR

            SEVERAL STREETS AROUND TOWN HAVE BEEN FLOODED AND AT
            LEAST PARTIALLY CLOSED DUE TO HEAVY RAIN FLOODING. THIRD
            AND GASTON...NORTH PARKWAY AND WATKINS...NORTH PARKWAY
            AND CLEVELAND...RALEIGH MILLINGTON AND JONES...INTERSTATE
            55 AND BROOKS...MILBRANCH AND SHELBY DRIVE...NORTH
            PARKWAY AND STONEWALL...NORTH HIGHLAND AND GIVEN...

0815 AM     FLOOD            WEST MEMPHIS            35.15N 90.18W
05/02/2011                   CRITTENDEN         AR   TRAINED SPOTTER

            WATER BACKING INTO BELVEDERE STREET FROM STORM DRAINS.

0909 AM     FLOOD            TRUMANN                 35.67N 90.52W
05/02/2011                   POINSETT           AR   PUBLIC

            HIGHWATER HAS CLOSED HIGHWAY 69 IN TOWN

&&

MRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:24 PM CDTAreal Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi12 hr
May 1, 11:30 PM CDTFlash Flood WarningMEGClay, Greene, Lawrence, Randolph7 hr
May 2, 12:23 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Lawrence, Mississippi16 hr
May 2, 1:53 AM CDTFlash Flood WarningMEGCraighead, Crittenden, Cross, Lee, Mississippi, Poinsett and 1 more10 hr
May 2, 3:12 AM CDTFlash Flood WarningMEGMississippi18 hr
May 2, 4:11 AM CDTFlash Flood WarningMEGCrittenden, Mississippi, St. Francis12 hr
May 2, 12:14 PM CDTFlash Flood WarningMEGCraighead, Crittenden, Cross, Lee, Mississippi, Poinsett and 1 more4 hr
May 2, 4:24 PM CDTAreal Flood WarningMEGClay, Craighead, Crittenden, Cross, Greene, Lawrence and 5 more72 hr

Nearby

Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.